MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48558524
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device location of the device is currently unknown.
 
Event or Problem Description
It was reported that an oasys non-biased screw tulip head fractured intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, material, and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.The corresponding ifu was reviewed and the following was identified: the choice of proper shape, size, and design of the implant for each patient is crucial to the success of the surgery.The surgeon is responsible for the choice, which depends on each patient.The size and shape of the bone structures determine size, shape and type of the implants.Once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants must be taken into consideration by surgeon at the time of the choice of the implant, during implantation as well as in post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidated.This may result in further side effects or necessitate the early removal of the osteosynthesis device.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.In the event that the tulip disengages from an oasys polyaxial screw intra-operatively, it is possible that complex maneuvers could have placed excessive force on the tulip head during insertion causing it to disengage.It is also possible that the tulip disengagement could have been caused by excessive cantilever force placed on the tulip during screw head adjustment.As this implant was not returned, further investigation could not take place and a root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9656234
Report Number0009617544-2020-00014
Device Sequence Number1742216
Product Code NKG
UDI-Device Identifier04546540596437
UDI-Public04546540596437
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48558524
Device Catalogue Number48558524
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/01/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1